On martingale measures when asset returns have unpredictable jumps
Indrajit Bardhan and
Xiuli Chao
Stochastic Processes and their Applications, 1996, vol. 63, issue 1, 35-54
Abstract:
We study financial market incompleteness induced by discontinuities in asset returns. When there are multiple outcomes for a discontinuity, it is shown that this incompleteness cannot be removed by the introduction of extra securities. Claims cannot be hedged and are thereby not uniquely priced by arbitrage. We characterize the family of martingale measures associated with this form of incompleteness and discuss issues of existence and uniqueness for important special cases. Finally, using methods of stochastic control, we apply these results to derive replicating policies for arbitrary contingent claims and thereby relate the prices of contingent claims to the family of measures.
Keywords: Martingale; measures; Unpredictable; jumps; Incomplete; market; Contingent; claims (search for similar items in EconPapers)
Date: 1996
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (9)
Downloads: (external link)
http://www.sciencedirect.com/science/article/pii/0304-4149(96)00061-0
Full text for ScienceDirect subscribers only
Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.
Export reference: BibTeX
RIS (EndNote, ProCite, RefMan)
HTML/Text
Persistent link: https://EconPapers.repec.org/RePEc:eee:spapps:v:63:y:1996:i:1:p:35-54
Ordering information: This journal article can be ordered from
http://http://www.elsevier.com/wps/find/supportfaq.cws_home/regional
https://shop.elsevie ... _01_ooc_1&version=01
Access Statistics for this article
Stochastic Processes and their Applications is currently edited by T. Mikosch
More articles in Stochastic Processes and their Applications from Elsevier
Bibliographic data for series maintained by Catherine Liu ().